MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Catalog Number US14150312
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Failure to Advance (2524); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was returned for evaluation.Strain relief was noted to be detached from the hub of the catheter and not returned for evaluation, and the inner guide wire lumen near to the distal end of the catheter was noted to be bunched.No other anomalies were noted during the visual evaluation.During the functional testing, the returned catheter was inflated with the in-house presto inflation and no evidence of balloon rupture was noted.Then an attempt at guide wire advancement was made, but it was not able to insert.Then another attempt was made, and it was able to be inserted with resistance near to the distal end of the balloon and while inserting through the proximal end of the balloon.No other functional testing was performed.As the returned catheter shows the evidence of strain relief detachment from the catheter and inner guide wire lumen was also noted to be bunched which was able to be observed during the visual evaluation.During the functional testing no significant evidence of balloon rupture was noted, and the in-house guide wire was inserted into the catheter with resistance.For lesion advancement, testing couldn¿t be replicated under laboratory conditions due to its condition of use.Therefore, the investigations for the reported inability to cross lesion remain inconclusive, and the investigation was unconfirmed for the reported balloon rupture and the investigation confirmed the identified strain relief detachment, inner guide wire lumen bunching and guide wire advancement issue and the reported guide wire removal issue.A definitive root cause for the reported balloon rupture, unable to cross lesion, guide wire removal failure and identified strain relief detachment, inner guide wire lumen bunching, and guide wire advancement issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 02/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported during an angioplasty procedure for the tibial stenosis, the pta balloon allegedly did not track past the calcified tibial stenosis.It was further reported that the balloon was allegedly ruptured upon inflation.Furthermore, the balloon catheter allegedly became stuck on the guidewire requiring both to be removed as a single unit and the guidewire access within the target tibial lesion was lost.Reportedly, the guidewire eventually released from the catheter lumen and the balloon was subsequently removed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18839765
Report Number2020394-2024-00316
Device Sequence Number18001907
Product Code PNO
UDI-Device Identifier00801741113512
UDI-Public(01)00801741113512
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS14150312
Device Lot NumberGFGN1269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown